Alert archive / Illinois / Flash Flood Warnings in 2016
Flash Flood Warning 19, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Aug 28, 2016, 1:34 PM CDT for 6 counties in Illinois. It was in force for 6 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2016, 1:34 PM CDT (18:34 UTC)
- Expired
- Aug 28, 2016, 7:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ford County, IL, Grundy County, IL, Kankakee County, IL, LaSalle County, IL, Livingston County, IL, Will County, IL
The radar
The Chicago radar (KLOT), 59 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 2:00 PM CDT | HEAVY RAIN 1.75 | 4 Nnw Dwight, IL | RAIN FELL IN PAST HOUR |
| Aug 28, 2:30 PM CDT | FLASH FLOOD | Godley, IL | WATER AT LEAST ONE FOOT DEEP ON MULTIPLE ROADS. TIME ESTIMATED PER RADAR. |
| Aug 28, 2:30 PM CDT | FLASH FLOOD | Odell, IL | SOME ROADS WITH WATER ON THEM AND MANY YARDS FLOODED. TIME ESTIMATED PER RADAR. |
| Aug 28, 2:50 PM CDT | FLOOD | Braceville, IL | AT INTERSECTION OF RAILROAD AND MCNEIL ST WATER IS 2 TO 3 FEET DEEP. |
| Aug 28, 2:50 PM CDT | FLASH FLOOD | Braceville, IL | AT INTERSECTION OF RAILROAD AND MCNEIL ST WATER IS 2 TO 3 FEET DEEP. |
| Aug 28, 3:00 PM CDT | FLASH FLOOD | 3 N Gardner, IL | WATER RUNNING OVER ROADWAYS THAT TYPICALLY DO NOT FLOOD. ESTIMATED RAINFALL OF OVER FOUR INCHES IN OVER AN HOUR. |
| Aug 28, 3:02 PM CDT | HEAVY RAIN 4.5 | Braceville, IL | RAIN FELL IN AROUND 90 MINUTES |
| Aug 28, 3:27 PM CDT | FLASH FLOOD | Braceville, IL | MANY ROADS IN TOWN FLOODED...SOME SIGNIFICANTLY. |
| Aug 28, 3:30 PM CDT | FLOOD | Verona, IL | FLOODED YARDS AND DITCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1158 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448
WGUS53 KLOT 281834
FFWLOT
ILC053-063-091-099-105-197-290030-
/O.NEW.KLOT.FF.W.0019.160828T1834Z-160829T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
134 PM CDT SUN AUG 28 2016
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
NORTH CENTRAL FORD COUNTY IN EAST CENTRAL ILLINOIS...
NORTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
GRUNDY COUNTY IN NORTHEASTERN ILLINOIS...
SOUTHWESTERN WILL COUNTY IN NORTHEASTERN ILLINOIS...
SOUTHWESTERN KANKAKEE COUNTY IN NORTHEASTERN ILLINOIS...
* UNTIL 730 PM CDT
* AT 133 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARSEILLES...DWIGHT...SENECA...WILMINGTON...BRAIDWOOD...
COAL CITY...DIAMOND...ELWOOD...HERSCHER...GARDNER...ODELL...
MAZON...BRACEVILLE...LAKEWOOD SHORES...ESSEX...SOUTH WILMINGTON...
GODLEY...RANSOM...BONFIELD AND CARBON HILL.
INCLUDING THE FOLLOWING INTERSTATE...
I-55 BETWEEN MILE MARKERS 207 AND 243.
THIS INCLUDES... KANKAKEE RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4124 8880 4143 8804 4101 8798 4100 8804
4100 8813 4098 8813 4091 8849
$$
RODRIGUEZ4 follow-up statements
398
WGUS73 KLOT 282009
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
309 PM CDT SUN AUG 28 2016
ILC053-063-091-099-105-197-290030-
/O.CON.KLOT.FF.W.0019.000000T0000Z-160829T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-FORD IL-LIVINGSTON IL-GRUNDY IL-WILL IL-KANKAKEE IL-
309 PM CDT SUN AUG 28 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
EAST CENTRAL LA SALLE...NORTH CENTRAL FORD...NORTHEASTERN
LIVINGSTON...GRUNDY...SOUTHWESTERN WILL AND SOUTHWESTERN KANKAKEE
COUNTIES...
AT 305 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THREE TO FOUR INCHES OF RAIN HAVE
ALREADY FALLEN WITH FLASH FLOODING OCCURRING AT THIS TIME. THIS
INCLUDES AREAS NEAR BRACEVILLE WHERE WATER COVERED ROADS HAVE BEEN
REPORTED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARSEILLES...DWIGHT...SENECA...WILMINGTON...BRAIDWOOD...COAL CITY...
DIAMOND...ELWOOD...HERSCHER...GARDNER...ODELL...MAZON...BRACEVILLE...
LAKEWOOD SHORES...ESSEX...SOUTH WILMINGTON...GODLEY...RANSOM...
BONFIELD AND CARBON HILL.
INCLUDING THE FOLLOWING INTERSTATE...
I-55 BETWEEN MILE MARKERS 207 AND 243.
THIS INCLUDES... KANKAKEE RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4124 8880 4143 8804 4101 8798 4100 8804
4100 8813 4098 8813 4091 8849
$$
RODRIGUEZ925
WGUS73 KLOT 282209
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
509 PM CDT SUN AUG 28 2016
ILC053-063-091-099-105-197-290030-
/O.CON.KLOT.FF.W.0019.000000T0000Z-160829T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-FORD IL-LIVINGSTON IL-GRUNDY IL-WILL IL-KANKAKEE IL-
509 PM CDT SUN AUG 28 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
EAST CENTRAL LA SALLE...NORTH CENTRAL FORD...NORTHEASTERN
LIVINGSTON...GRUNDY...SOUTHWESTERN WILL AND SOUTHWESTERN KANKAKEE
COUNTIES...
AT 500 PM CDT...DOPPLER RADAR RAINFALL ESTIMATES INDICATED THAT
WIDESPREAD RAINFALL AMOUNTS OF ONE AND A HALF TO TWO INCHES OF RAIN
HAD FALLEN ACROSS THE WARNED AREA...WITH LOCALLY HIGHER AMOUNTS OF
FOUR INCHES OR MORE INDICATED NEAR BRACEVILLE AND ODELL. A PUBLIC
REPORT FROM BRACEVILLE INDICATED RAINFALL OF FOUR AND A HALF INCHES
HAD FALLEN IN 90 MINUTES. MANY ROADS WERE REPORTED CLOSED IN THE
AREA...WITH SOME INTERSECTIONS COVERED BY SEVERAL FEET OF WATER.
LIGHT RAIN CONTINUES TO FALL OVER PORTIONS OF THE WARNED AREA...WITH
PERHAPS ANOTHER TENTH OR TWO TENTHS OF AN INCH POSSIBLE ESPECIALLY
ACROSS THE ODELL AND DWIGHT AREAS THROUGH 6 PM CDT.
INCLUDING THE FOLLOWING INTERSTATE... I-55 BETWEEN MILE MARKERS 207
AND 243.
THIS INCLUDES... KANKAKEE RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4124 8880 4143 8804 4101 8798 4100 8804
4100 8813 4098 8813 4091 8849
$$
RATZER252
WGUS73 KLOT 282341
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
641 PM CDT SUN AUG 28 2016
ILC053-063-091-099-105-197-290030-
/O.CON.KLOT.FF.W.0019.000000T0000Z-160829T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-FORD IL-LIVINGSTON IL-GRUNDY IL-WILL IL-KANKAKEE IL-
641 PM CDT SUN AUG 28 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
EAST CENTRAL LA SALLE...NORTH CENTRAL FORD...NORTHEASTERN
LIVINGSTON...GRUNDY...SOUTHWESTERN WILL AND SOUTHWESTERN KANKAKEE
COUNTIES...
AT 633 PM CDT...DOPPLER RADAR INDICATED LIGHT TO MODERATE RAIN
CONTINUING ACROSS PORTIONS OF THE WARNED AREA. RADAR RAINFALL
ESTIMATES INDICATED THAT WIDESPREAD AMOUNTS OF AN INCH AND A HALF
HAD FALLEN...WITH THREE TO FOUR INCH AMOUNTS AND LOCALLY IN EXCESS
OF FIVE INCHES REPORTED NEAR BRACEVILLE...SOUTH OF COAL CITY...AND
FARTHER SOUTH NEAR ODELL. SIGNIFICANT FLOODING HAS BEEN REPORTED...
WITH LOCAL OFFICIALS ADVISING AGAINST TRAVEL IN THE BRACEVILLE AREA
THIS EVENING. ADDITIONAL RAINFALL OF UP TO A QUARTER INCH IS
POSSIBLE THROUGH EARLY EVENING...THOUGH RAIN SHOULD CONTINUE TO
DIMINISH AND DECREASE IN COVERAGE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DWIGHT...SOUTH WILMINGTON...BRAIDWOOD...COAL CITY...GARDNER...
ODELL...BRACEVILLE...GODLEY...RANSOM...BRACEVILLE AND EMERY.
THIS INCLUDES... KANKAKEE RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4124 8880 4143 8804 4101 8798 4100 8804
4100 8813 4098 8813 4091 8849
$$
RATZER222
WGUS73 KLOT 290031
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
731 PM CDT SUN AUG 28 2016
ILC053-063-091-099-105-197-290040-
/O.EXP.KLOT.FF.W.0019.000000T0000Z-160829T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-FORD IL-LIVINGSTON IL-GRUNDY IL-WILL IL-KANKAKEE IL-
731 PM CDT SUN AUG 28 2016
...THE FLASH FLOOD WARNING FOR EAST CENTRAL LA SALLE...NORTH CENTRAL
FORD...NORTHEASTERN LIVINGSTON...GRUNDY...SOUTHWESTERN WILL AND
SOUTHWESTERN KANKAKEE COUNTIES HAS EXPIRED...
THE HEAVY RAIN HAS ENDED. THIS FLASH FLOOD WARNING HAS BEEN REPLACED
BY AN AERIAL FLOOD WARNING WHICH IS IN EFFECT FOR THE SAME AREA
UNTIL 115 PM CDT MONDAY.
LAT...LON 4124 8880 4143 8804 4101 8798 4100 8804
4100 8813 4098 8813 4091 8849
$$
RATZERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 12:58 PM CDT, 36 minutes earlier.
Area forecast discussion, Aug 28, 12:58 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 1258 PM CDT SUN AUG 28 2016 .UPDATE... 1136 AM CDT Main updates this morning were to adjust pop trends into this afternoon, as well as raise temps a couple of degrees. Early morning stratus and fog has since scattered out, while diurnal development has replaced it. This will provide continued partly cloudy to partly sunny skies this afternoon. Latest radar imagery showing isolated thunderstorm development beginning to occur near the Kankakee area. This is developing along lingering boundary situated from near Pontiac northeast to Valparaiso. While flow aloft continues to usher in subtle waves this afternoon and while instability has increased, have focused pops along this boundary with continued isolated to widely scattered thunderstorms to persist in and around this boundary this afternoon. Due to the coverage and duration of these storms, have kept pops at chance today. Still not thinking any widespread severe weather will occur today, but an isolated stronger storm will be possible with gusty winds and heavy downpours/localized flooding the main threats. This will be especially the case with the ILX morning sounding showing near 2 inch PWATs still in place today and with RAP analysis supporting this right over the surface boundary, as well as a high potential for any storm to remain rooted in one location for an extended period of time. Precip development will likely diminish into early evening, with this trend continuing into tonight. Rodriguez && .SHORT TERM... 307 AM CDT Through tonight... Warm and humid conditions will once again be in place today across northern Illinois and northwest Indiana. Strong upper level wave is evident on water vapor imagery early this morning lifting across Lake Superior with mid/upper level height rises spreading over much of the upper midwest which will help suppress any more widespread precip. Meanwhile, a weak cold front is analyzed from near Kenosha southwest through Sterling, which has allowed some very isolated convection to persist overnight. Given lack of upper support expect coverage to remain very isolated at most through the rest of the morning, with likely dry conditions until around midday. As we head into the afternoon, dewpoints in the low to mid 70s and temperatures in the low to mid 80s will contribute to moderate instability with forecast soundings indicating very minimal convective inhibition. Some pop-up showers and thunderstorms will be possible, especially south of I-80 in the highest dewpoint air. Expect coverage to remain isolated to widely scattered and severe weather is not expected due to the very weak low/mid level flow. Any convective activity should begin to diminish after sunset. Deubelbeiss && .LONG TERM... 307 AM CDT Monday through Saturday... Warm and humid conditions will kick off the upcoming week, and then a pattern change is expected to bring cooler temperatures right on cue with the start of meteorological fall. Weak upper ridging will be in place Monday with surface high centered over the Great Lakes. Unstable conditions are still expected to be in place along the periphery of the high where dew points will be in the low 70s. Low level ridge axis is now expected to poke into portions of far northeast Illinois which will limit PoPs for much of the Chicago metro area, but PoPs will increase some to the southwest as higher dew point air will be in place along with slightly steeper mid level lapse rates. Despite the instability, forecast soundings in the southwest do show a weak cap in place and little in the way of forcing is expected. Will limit PoPs to slight chance mainly southwest of a RPJ-IKK-RZL line, favored from late morning into the afternoon. On Tuesday, potent shortwave is progged to dive into northern Ontario and across James Bay with attendant surface low pushing a cold front into portions of the upper midwest. Showers and thunderstorms are expected along the front; however, models do not drop the front into northern Illinois until after 00Z Tuesday evening. With weak mid-level flow and lack of any upper level support, thunderstorm coverage is expected to diminish as we begin to stabilize after sunset. Depending on the how far the front progresses Tuesday night into early Wednesday, could see some thunderstorms redevelop in the CWA Wednesday afternoon, with the best chances now appearing to be south of I-80. Behind the front Wendesday, winds turn northerly ahead of a strong area of high pressure building down across the Canadian Prairies which will eventually becoming centered across the northern Great Lakes Region by Thursday. This high will result in dry weather late Wednesday into Saturday. Cooler air will begin to trickle into region Wednesday as the 850mb 0C isotherm drops into the northern Great Lakes. Locally, the GFS and ECMWF bring 850mb temperatures into the 8-12C range, with the ECMWF continuing to run on the cooler side. Local climatology suggests that this would support temperatures only in the low to mid 70s, and mixing down 925mb results in upper 60s to near 70 highs. While highs in the upper 60s is supported by the raw MaxT output from the GFS and ECMWF, various MOS guidance still support mid 70s so opted to not make any significant changes just yet. Our forecast does appear to be on the warm side of the possibility spectrum in the meantime. Bottom line, cooler and drier conditions will be in place, at least temporarily for the latter half of the week and to start next weekend. Strong upper ridging over the mid section of the country mid week is expected to inch east and eventually bring more seasonable conditions along with additional chances for showers and thunderstorms either late in the weekend or early next week. Deubelbeiss && .AVIATION... For the 18Z TAFs... Latest radar imagery showing thunderstorm development occurring just south of the terminals at this time. These storms are developing along a lingering boundary, and expect continued development over the next several hours near this boundary. Don't anticipate these storms to reach any of the terminals, just staying to the south before diminishing completely this evening. Then expect tonight to be mainly dry, but with scattered thunderstorm development possible away from the terminals again on Monday. VFR conditions will likely prevail, but it is possible for fog and low ceilings to once again develop late tonight, similar to what occurred earlier this morning. Have lower confidence of this possibility at this time, but will need to continue to monitor this. Rodriguez && .MARINE... 307 AM CDT High pressure will return across Lake Michigan today as weak low pressure exits east across Ontario. Low pressure across the Canadian prairies will spread east to James Bay on Tuesday, then east to the Atlantic seaboard late Wednesday night. This low will send a cold front across the northern half of Lake Michigan Tuesday. The front will get shoved a bit farther south as high pressure strengthens behind the departing low and build waves across the south half of the lake Wednesday. The high will overspread the western Great Lakes from mid to late week. KMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 28, 12:15 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1215 PM CDT SUN AUG 28 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 291715- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1215 PM CDT SUN AUG 28 2016 /115 PM EDT SUN AUG 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: LIMITED THUNDERSTORM RISK. LIMITED FLOODING RISK. DISCUSSION: SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING...WITH THE HIGHEST CHANCES OCCURRING ALONG A LINE FROM NEAR PONTIAC ILLINOIS TO VALPARAISO INDIANA. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED TODAY...GUSTY WINDS AND HEAVY DOWNPOURS WITH LOCALIZED FLOODING WILL BE POSSIBLE WITH ANY STORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH WEDNESDAY... LIMITED THUNDERSTORM RISK. FRIDAY AND SATURDAY... LIMITED THUNDERSTORM RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. GENERAL STORM MOTION OF THE DAY: MOVING EAST NORTHEAST AT 20 MPH. && LMZ740>745-291715- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1215 PM CDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-291715- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1215 PM CDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE ACROSS FAR SOUTHERN LAKE MICHIGAN TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS ALONG A COLD FRONT THAT MOVES SOUTH ACROSS LAKE MICHIGAN MONDAY NIGHT THROUGH TUESDAY NIGHT. && RODRIGUEZ VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Special weather statement, Aug 28, 12:41 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 1241 PM CDT SUN AUG 28 2016 ILZ019-021>023-032-033-039-INZ001-002-010-011-019-282000- LA SALLE-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN- PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...OTTAWA...MORRIS...JOLIET...KANKAKEE... PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO... RENSSELAER...FOWLER 1241 PM CDT SUN AUG 28 2016 /141 PM EDT SUN AUG 28 2016/ ...FUNNEL CLOUDS POSSIBLE EARLY THIS AFTERNOON... ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS SOUTH OF THE INTERSTATE 80 CORRIDOR EARLY THIS AFTERNOON. THESE FUNNEL CLOUDS NORMALLY PROTRUDE A FEW HUNDRED FEET DOWNWARD FROM THE PARENT CLOUD...ROTATE OR SLOWLY SPIN LIKE A TOP...AND LAST A FEW MINUTES BEFORE DISSIPATING. THESE FUNNEL CLOUDS RARELY TOUCH THE GROUND AND TYPICALLY DO NOT POSE ANY SORT OF HAZARD. THE ATMOSPHERIC CONDITIONS THESE FUNNELS ARE DEVELOPING IN DO NOT SUPPORT TORNADOES. HOWEVER...ON EXTREMELY RARE OCCASIONS THESE FUNNELS CAN BRIEFLY TOUCH THE GROUND AND PRODUCE VERY MINIMAL...IF ANY DAMAGE. IF THREATENING WEATHER APPROACHES...MOVE INDOORS TO A PLACE OF SAFETY. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE SITUATION. PLEASE FORWARD REPORTS OF FUNNEL SIGHTINGS TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. MTF
Special weather statement, Aug 28, 1:30 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
130 PM CDT SUN AUG 28 2016
ILZ021-022-032-281915-
LIVINGSTON IL-WILL IL-GRUNDY IL-
130 PM CDT SUN AUG 28 2016
...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN LIVINGSTON...SOUTHERN
GRUNDY AND SOUTHWESTERN WILL COUNTIES UNTIL 215 PM CDT...
AT 129 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WILMINGTON TO NEAR
RANSOM...AND MOVING EAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH AND FUNNEL CLOUDS WILL BE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAINFALL IS ALSO OCCURRING.
LOCATIONS IMPACTED INCLUDE...
DWIGHT... WILMINGTON... BRAIDWOOD...
COAL CITY... DIAMOND... GARDNER...
MAZON... BRACEVILLE... LAKEWOOD SHORES...
SOUTH WILMINGTON... GODLEY... CARBON HILL...
VERONA... EAST BROOKLYN... KINSMAN...
SYMERTON...
INCLUDING THE FOLLOWING INTERSTATE...
I-55 BETWEEN MILE MARKERS 215 AND 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4111 8858 4111 8857 4112 8858 4126 8859
4137 8827 4137 8796 4122 8814 4120 8825
4106 8826 4106 8858
TIME...MOT...LOC 1829Z 250DEG 14KT 4128 8819 4113 8860
MTFThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 10:28 AM CDT | River Flood Advisory | LOT | LaSalle | 3 days |
| Aug 28, 12:49 PM CDT | Areal Flood Advisory | LOT | Ford, Grundy, Iroquois, Kankakee, LaSalle, Livingston and 1 more | 4 hr |
| Aug 28, 1:30 PM CDT | Special Weather Statement | LOT | Grundy | 45 min |
| Aug 28, 1:45 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Livingston, Will | 45 min |
| Aug 28, 3:13 PM CDT | Flash Flood Warning | LOT | Livingston | 8 hr |
| Aug 28, 4:04 PM CDT | Areal Flood Advisory | LOT | Lee | 3 hr |
| Aug 28, 4:13 PM CDT | River Flood Advisory | LOT | Grundy | 42 hr |
| Aug 28, 5:48 PM CDT | Areal Flood Advisory | LOT | Lee | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.